MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910040
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the physician, during a coil embolization of a renal artery aneurysm for the right angiomyolipomas (aml), a guidewire (meister s14) and a marvel non-taper 1.9fr/1.9fr microcatheter (mc) was used.A galaxy g3 mini coil (1x3) was used as the first coil without any issues.Then, resistance was felt with the second coil, a galaxy g3 mini 1mm x 4cm (glm910040, 30494381) was inserted into the microcatheter.The complaint coil was replaced with another coil.Seven coils (1.5x3) (2x6) (1x4) (1.5x2) (2x3) and two ied coils were used.No resistance occurred when other coils.The procedure was completed smoothly.There were no post-procedure changes in the patient.No negative impact on the patient.A continuous flush was done.Additional information was received indicating that it was not necessary to remove or replace the microcatheter.There was no damage during manipulation of the device or noticed to be damaged upon removal from the patient.The device was not noted to being damaged.Nothing was noted to be obstructing the microcatheter.Based on the product analysis of the device received, the embolic coil has some kinked conditions.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil has some kinked conditions, the findings meet us regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A non-sterile galaxy g3 mini 1mm x 4cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil was found inside the introducer.Some kinked conditions were found in the core wire.The device was inspected under microscopic magnification, and it was found that the embolic coil has some kinked conditions on it along its length; it remains attached to the resistance heating (rh).No other damages were found in the device.The kinked conditions found in the coil and the kinks found in the core wire precluded functional testing since the coil was not able to move through the introducer.A manufacturing record evaluation was performed for the finished device 30494381 number, and no non-conformances related to the malfunction were identified.The issue documented that there was resistance between the complaint coil and the involved microcatheter was confirmed based on the appearance of the returned device.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Kinking can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, which can result in coil stretching.The complaint detailed that a continuous flush was done, however, it is possible that the microcatheter lumen was not sufficiently lubricated, causing friction.The kinked condition observed in the coil was not originally documented in the complaint, however, it could be the result of the difficulty experienced during the procedure that could not be replicated in the laboratory.There is no indication that the issue reported is a result of a defect inherently related to the device.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Pre-shipment pictures were received, and it was noted that the dpu has some kinked conditions on it.Also, it was noted that the coil remains inside the introducer, and it is still attached to the resistance heating; due to the resolution of the pictures, no damage can be observed on the coil.No other damages were seen in the provided pictures.This investigation was performed based only on the photos provided.The product analysis was previously submitted under (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 1MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16486959
Report Number3008114965-2023-00147
Device Sequence Number5660273
Product Code KRD
UDI-Device Identifier10886704080251
UDI-Public10886704080251
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberGLM910040
Device Catalogue NumberGLM910040
Device Lot Number30494381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MARVEL NON-TAPER 1.9FR/1.9FR MICROCATHETER.; MEISTER S14 GUIDEWIRE.
Patient SexUnknown